Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    methotrexate
    avatar
    court112410 posted:
    so im 20 years old bout to turn 21 i have reiters syndrome/reactive arthritis and rheumatoid arthritis i jus now started methotrexate about one hr ago, im jus sitting here terrified about the side effects that may are may not happen can someone plz tell me what to expect...... sincerly courtney
    Reply
     
    avatar
    allie_bf responded:
    It will take a few weeks for symptoms to develop. When I started MTX, I also thought I might have a tough weekend right off the bat, but it didn't happen that way. The doses for arthritis are a lot lower than the doses for cancer so we don't get the severe side effects that cancer patients get with this drug; still, it's important to be aware of the potential side effects. The biggest thing that I've seen is a loss of appetite, especially on days #2 and 3 after I take my weekly dose.
     
    avatar
    xperky responded:
    I worry every time I take a new medicine too. Mostly, you are watching for any allergic reaction in the first few hours, and that's unlikely.

    I get more aches and tiredness about 12 hours through 36 hours after taking my dose. I plan an easier activity level for 2 to 3 days each week. Then, on day 4, I get a boost of energy! I guess it's from the medicine, but it could only be because I didn't push myself for a while.

    Good luck on the mtx. I hope you feel better after a few weeks.


    Helpful Tips

    help with methotrexate side effectsExpert
    I recommend all my patients on methotrexate take at least 1 mg of Folic Acid daily to help decrease the risk of side effects. In those ... More
    Was this Helpful?
    30 of 33 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.